Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 11, 2011, 7:40 PM CDT for Pecos County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 7:40 PM CDT (00:40 UTC)
- Expired
- Jul 11, 2011, 8:00 PM CDT
- In force
- 20 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 90 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
393
WUUS54 KMAF 120040
SVRMAF
TXC371-120145-
/O.NEW.KMAF.SV.W.0070.110712T0040Z-110712T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
740 PM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 845 PM CDT
* AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES SOUTH OF IMPERIAL...OR 19 MILES NORTHEAST OF FORT STOCKTON...
MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
IMPERIAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3127 10275 3131 10269 3131 10266 3128 10262
3126 10261 3126 10255 3125 10251 3122 10246
3099 10257 3102 10277
TIME...MOT...LOC 0040Z 192DEG 14KT 3110 10264
$$1 follow-up statement
039
WWUS54 KMAF 120100
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
800 PM CDT MON JUL 11 2011
TXC371-120110-
/O.CAN.KMAF.SV.W.0070.000000T0000Z-110712T0145Z/
PECOS TX-
800 PM CDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PECOS COUNTY IS
CANCELLED...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
&&
LAT...LON 3127 10275 3131 10269 3131 10266 3128 10262
3126 10261 3126 10255 3125 10251 3122 10246
3099 10257 3102 10277
TIME...MOT...LOC 0100Z 196DEG 13KT 3116 10261
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:40 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 11, 5:40 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 540 PM CDT MON JUL 11 2011 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... DIURNAL CONVECTION SEEMS TO BE ON THE WANE AND LATEST TRENDS INDICATE CELLS WILL REMAIN AWAY FROM TAF SITES. AS SUCH HAVE REFLECTED DECREASING CLOUDS OVERNIGHT. MODEST LOW LEVEL JET OF 35KTS WILL DEVELOP AND HELP KEEP WINDS UP AT MAF/FST. FOR TMW THERE IS A BETTER CHANCE OF STORMS DEVELOPING IN THE TRANS PECOS MTNS AND WITH SOMEWHAT OF A FAVORABLE STEERING FLOW STORMS WILL HAVE AN OPPORTUNITY TO NEAR CNM/PEQ AND POSSIBLY FST MAINLY AFTER 21Z. && .PREV DISCUSSION... /ISSUED 239 PM CDT MON JUL 11 2011/ DISCUSSION... AN EXTENSIVE CUMULUS FIELD HAS DEVELOPED ACROSS THE ENTIRE CWA THIS AFTERNOON AND LOOKING OUTSIDE THERE IS GREATER BUILD TO THE CLOUDS THAN HAS BEEN SEEN IN RECENT DAYS. CONVECTION HAS ALREADY BEGUN WEST OF THE PECOS WITH SCATTERED SHOWERS AND THUNDERSTORMS FROM FORT STOCKTON AND ALPINE TO THE GUADALUPE MOUNTAINS. THIS CAN ALL BE ATTRIBUTED TO AN UPPER LEVEL LOW THAT HAS MOVED INTO THE TEXAS PANHANDLE THIS AFTERNOON INCREASING MOISTURE AND INSTABILITY. WATER VAPOR SATELLITE SHOWS A BAND OF ENHANCED MOISTURE FROM CHILDRESS TO SNYDER ACROSS TO MIDLAND AND CARLSBAD WHICH MAY BE ENOUGH TO GET CONVECTION STARTED WITH MAX HEATING. THE BEST MOISTURE IS FROM SNK-CDS WHERE ENHANCED CU IS ALREADY BEING SEEN ON SAT. HOWEVER THE BEST MOISTURE AND LIFT WILL BE NORTH OF THE BASIN SO ANYTHING THAT FORMS WILL BE ISOLATED OR WIDELY SCATTERED. THE BEST RAIN CHANCES WILL BE IN THE HIGHER ELEVATIONS WEST OF THE PECOS AND THIS WILL BE THE CASE OVER THE NEXT SEVERAL DAYS. UNFORTUNATELY THE UPPER HIGH THAT HAS PLAGUED THE AREA THIS YEAR WILL RETURN THE LATTER HALF OF THE WEEK REDUCING RAIN CHANCES AGAIN AND BRINGING A SLOW INCREASE IN HIGH TEMPS. THE HIGH RETREATS SLIGHTLY OVER THE WEEKEND WHICH MAY BRING A SLIGHT IMPROVEMENT AT THAT TIME. HENNIG && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 11, 2:00 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT MON JUL 11 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 200 PM CDT MON JUL 11 2011 /100 PM MDT MON JUL 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH THE BEST CHANCES BEING OVER THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY OCCASIONAL LIGHTNING...BRIEF WIND GUSTS TO 50 MPH...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 11, 6:48 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 648 PM CDT MON JUL 11 2011 TXZ075-120015- PECOS- 648 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORM AFFECTING CENTRAL PECOS COUNTY UNTIL 715 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 647 PM CDT...MOVING NORTH AT 10 MPH. THIS MAY CROSS OR NEAR HIGHWAY 285 SOUTHEAST OF FORT STOCKTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. THIS STORM MAY HAVE WIND GUSTS TO NEAR 55 MPH...LOCAL HEAVY RAIN...AND SMALL HAIL. &&
Special weather statement, Jul 11, 7:08 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 708 PM CDT MON JUL 11 2011 TXZ075-120030- PECOS- 708 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS COUNTY UNTIL 730 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY JUST EAST OF FORT STOCKTON AT 707 PM CDT...MOVING NORTH AT 15 MPH. THIS STORMS WILL CROSS INTERSTATE 10 JUST EAST OF FORT STOCKTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO AROUND 55 MPH... HEAVY RAIN... SMALL HAIL... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Jul 11, 7:33 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 733 PM CDT MON JUL 11 2011 TXZ075-120100- PECOS- 733 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL PECOS COUNTY UNTIL 800 PM CDT... A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS NEAR 50 MPH WAS LOCATED OVER NORTH CENTRAL PECOS COUNTY AT 731 PM CDT...MOVING NORTH AT 15 MPH. THIS THUNDERSTORM WAS LOCATED ABOUT 18 MILES NORTHEAST OF FORT STOCKTON...OR 13 MILES NORTH OF THE I-10 AND US 385 JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:28 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jul 12, 4:52 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 53 min |
| Jul 12, 5:38 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.